Journal of Research in Pharmacy Practice

CASE REPORT
Year
: 2018  |  Volume : 7  |  Issue : 2  |  Page : 111--114

Cetirizine-induced fixed drug eruption


Srija Gopal, Selvalaxmi Gnanasegaran, Gerard Marshall Raj, Sakthibalan Murugesan, Mangaiarkkarasi Adhimoolam 
 Sri Venkateshwaraa Medical College Hospital and Research Centre, Puducherry, India

Correspondence Address:
Dr. Mangaiarkkarasi Adhimoolam
Sri Venkateshwaraa Medical College Hospital and Research Centre, Puducherry
India

Cetirizine, a piperazine-derivative second-generation antihistaminic, is used for a wide variety of disorders such as urticaria, eczema, and allergies. Adverse reactions due to this drug are usually rare, especially fixed drug eruption (FDE), a delayed cell-mediated hypersensitivity reaction, is scarce. Here, we report a case of cetirizine-induced FDE. A 34-year-old female developed hyperpigmented, itchy patches over both forearms, legs, feet, and right side of the chest after taking tablet cetirizine for dry cough with similar episode 2 years back on the same sites. The patient responded slowly with conservative treatment and the lesions disappeared after 10 days. She was advised to avoid the causative in near future. This case report highlighted FDE due to an antihistaminic which themselves will be prescribed to treat allergies.


How to cite this article:
Gopal S, Gnanasegaran S, Raj GM, Murugesan S, Adhimoolam M. Cetirizine-induced fixed drug eruption.J Res Pharm Pract 2018;7:111-114


How to cite this URL:
Gopal S, Gnanasegaran S, Raj GM, Murugesan S, Adhimoolam M. Cetirizine-induced fixed drug eruption. J Res Pharm Pract [serial online] 2018 [cited 2021 Oct 27 ];7:111-114
Available from: https://www.jrpp.net/article.asp?issn=2319-9644;year=2018;volume=7;issue=2;spage=111;epage=114;aulast=Gopal;type=0